Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 111, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 24, 2000, 3:23 AM CDT for McLean County, Sheridan County, North Dakota. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 24, 2000, 3:23 AM CDT (08:23 UTC)
- Expired
- Jul 24, 2000, 4:30 AM CDT
- In force
- 67 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties McLean County, ND, Sheridan County, ND
The radar
The Bismarck radar (KBIS), 77 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 3:30 AM CDT | Hail 0.75 | Turtle Lake, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 791 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
665
WUUS53 KBIS 240823
SVRBIS
NDC055-083-240930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
323 AM CDT MON JUL 24 2000
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
SOUTHERN SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 430 AM CDT
* AT 323 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER COLEHARBOR...OR ABOUT 47 MILES SOUTH OF
MINOT...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TURTLE LAKE AT 335 AM CDT
MERCER AT 355 AM CDT
MCCLUSKY AT 415 AM CDT
DENHOFF AT 430 AM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4777 10118 4732 10131 4724 10081 4733 10075
4733 10031 4746 10019
VININGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:05 AM CDT, 18 minutes earlier.
Area forecast discussion, Jul 24, 3:05 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 AM CDT MON JUL 24 2000 THUNDERSTORMS CONTINUE TO BE THE MAIN FORECAST PROBLEM. PREFRONTAL STORMS IN THE NORTH CENTRAL HAVE MOVED INTO A STRONGER CAP REGION AND HAVE DIMINISHED TO A FEW SHOWERS. OTHER STORMS CLOSER TO THE FRONT IN SOUTHWEST ND ARE SPREADING NORTH AND CONTINUING EASTWARD. THESE STORMS COULD BECOME RATHER STORMS BEFORE THEY OUTRUN INSTABILITY AND BECOME SHOWERS IN THE BIS AREA AFTER SUNRISE. THE FRONT WILL CONTINUE TO DELINEATE THUNDERSTORMS AS IT MOVES EAST ACROSS ND TODAY. THE NGM APPEARS TO MOVE THIS FEATURE TOO FAST AFTER THIS EVENING. THE AVM AND ETA ARE SIMILAR WITH ONLY MINOR DIFFERENCES IN SPEED OF MOVEMENT. THE FRONT SHOULD BE APPROACHING THE JAMESTOWN AREA WITH REDEVELOPING THUNDERSTORMS DURING MAX HEATING THIS AFTERNOON. THE ETA COMPUTED LIFTED INDEX IS AROUND -8 AT THAT TIME. WOULD EXPECT A CHANCE OF SEVERE STORMS WITH THESE CONDITIONS. .BIS...NONE LM
In the hours before
Special weather statement, Jul 24, 12:50 AM CDT, 2 hours 33 minutes before
NDZ001-002-009-010-017-018-031-032-240605- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1250 AM CDT MON JUL 24 2000 THE SEVERE THUNDERSTORM WATCH FOR BURKE...WILLIAMS...DIVIDE... MCKENZIE...MOUNTRAIL...BILLINGS...DUNN AND GOLDEN VALLEY COUNTIES HAS BEEN CANCELLED. THE STORMS HAVE WEAKENED AND ARE NO LONGER SEVERE. LM
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.